|Switch to Complera if start Remeron?
Nov 27, 2012
I've been + for 16 years. Since starting meds in 1996 I've always been undect. My CD4 averages about 900. I've been on Atripla since early 2008. A non hiv Dr suggested I start Remeron for help in sleeping. I noticed that there are potential interactions with Sustiva and Remeron. I haven't mentioned the potential interactions to either of my Drs.
Do you recommend a switch to Complera if I start on Remeron? I've always been a little suspicious of Sustiva and it's affect on me, although it's nothing major -- just more dreams and sleep problems tht may or may not be related to Sustiva.
Is there a downside to switching? My labs are all normal with Atripla.
Thank you for your help.
| Response from Dr. Young
Hello and thanks for posting.
It's important to be aware of potential interactions between HIV medications and other meds and supplements.
The negative interaction between Atripla and Remeron (mirtazapine) is one that lowers the levels of Remeron, but doesn't affect the medications in Atripla. For this reason, the only implication is that you might require more Remeron than average. Therefore, this interaction might not require a discontinuation of Atripla.
It might also be worth considering other medications to help with insomnia- for example, zolpidem (Ambien) doesn't have this interaction and has been a helpful medication for many of my patients.
Lastly, as you point out, it's also entirely possible that the sleep problems that you're having are related to the efavirenz part of Atripla. If so, rather than adding another medication (and costs, pills, doses), a switch to an alternative medication is worth considering. Complera would indeed be a possible option- provided that you are mindful that this med needs to be taken with a meal and should be used with caution with antacids.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Bumps On Penis Worried It Could Be AIDS
- Is Sex With A Prostitute Safe?
- Dark Bumps After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Skin After Deep Kissing Sign Of HIV AIDS
- Night Sweats After Unprotected Vaginal Sex Sign Of HIV AIDS
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.